MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK PERIPHERAL ROTALINK® PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC - CORK PERIPHERAL ROTALINK® PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number M0011402000
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-05265.It was reported that the patient experienced pain and rotaburr and rotawire detachment occurred.The target lesion was located in the mildly tortuous and moderately to severely calcified left intratibial artery.A 2.00mm peripheral rotalink® plus and peripheral rotawire¿ and wireclip® torquer were selected for use.During procedure, minor speed drops were noted from 165,000rpm to 10,000rpm.When the patient felt some pain, the device was then promptly removed.Furthermore, it was observed that the burr tip was detached from the catheter.A unspecified balloon catheter was placed behind the detached burr tip via pedal access and long sheath was then advanced toward the intratibial artery where negative pressure was applied using a syringe.The detached burr tip was captured and was removed from the patient's body.Meanwhile, it was noted that the rotawire became fractured in the junction of the intratibial artery and dorsalis pedis artery.The fractured rotawire remained inside the patient's body.The procedure was completed with a catheter balloon.No further patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connection, coil, and sheath were microscopically and visually examined.The advancer unit and burr devices were received attached together as a single unit.The advancer knob was received tightened in a backward position.There was blood in the advancer device in the housing of advancer and burr.The burr was detached and not returned for analysis.There were numerous kinks throughout the sheath.Functional testing was performed by connecting the rotalink plus device to the rotablator control console system.There were no abnormal noises, leaks, and the device did not run; so it wasn¿t able to get any speed.The advancer was dismantled and the turbine was found to be corroded and the ultem was found to be melted.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK® PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6597345
Report Number2134265-2017-05264
Device Sequence Number95340
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public(01)08714729838920(17)20181130(10)19954965
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberM0011402000
Device Lot Number19954965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR